Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 2, NWS Riverton, WY

January 9, 20064 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 9, 2006, 9:17 PM MST for 4 counties in Wyoming. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2006, 9:17 PM MST (04:17 UTC)
Expired
Jan 10, 2006, 8:00 PM MST
In force
23 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2394 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 100417
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
917 PM MST MON JAN 9 2006

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND
CODY FOOTHILLS TONIGHT AND TUESDAY...

.STRONG WESTERLY FLOW WILL INCREASE OVER WYOMING TONIGHT AND
TUESDAY. THIS WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE
GREEN MOUNTAINS...NATRONA COUNTY AND THE CODY FOOTHILLS.

WYZ003-101000-
/O.UPG.KRIW.HW.A.0001.060110T0700Z-060111T0100Z/
/O.NEW.KRIW.HW.W.0002.060110T0417Z-060110T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
917 PM MST MON JAN 9 2006

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

A WEST TO SOUTHWEST WIND OF 35 TO 50 MPH WITH GUSTS OF 60 TO 80 MPH
WILL BE LIKELY OVERNIGHT INTO TUESDAY MORNING. WIND SPEEDS WEST OF
CLARK WERE REPORTED AT 40 MPH WITH GUSTS TO NEAR 60 MPH THIS EVENING.

THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND DOWN WIND OF THE
NARROWER CANYONS INCLUDING THE VICINITY OF CLARK NORTH OF CODY.
THERE IS THE POTENTIAL FOR VERY STRONG CROSS WINDS...ESPECIALLY
ALONG HIGHWAY 120 AND HIGHWAY 294. THOSE PLANNING TRAVEL IN THE
WARNING AREA SHOULD STAY ALERT FOR STRONG WINDS TONIGHT AND TUESDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


$$

WYZ019-101000-
/O.UPG.KRIW.HW.A.0001.060110T0700Z-060111T0300Z/
/O.NEW.KRIW.HW.W.0002.060110T0417Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
917 PM MST MON JAN 9 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

A SOUTHWEST WIND OF 35 TO 50 MPH WILL OCCUR TONIGHT THROUGH
TUESDAY. WIND GUSTS OF 60 TO 70 MPH WILL BE COMMON IN OPEN AREAS
AND THROUGH MOUNTAIN GAPS. BLOWING AND DRIFTING SNOW WILL OCCUR
ALONG HIGHWAY 789 FROM SWEETWATER STATION TO NEAR MUDDY GAP...AS
WELL AS OVER BEAVER RIM ON HIGHWAY 135. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  


$$

WYZ020-101000-
/O.EXT.KRIW.HW.A.0001.060110T1200Z-060111T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
917 PM MST MON JAN 9 2006

...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST TUESDAY THROUGH
TUESDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 5 AM MST TUESDAY
THROUGH TUESDAY EVENING. 

IT WILL BE WINDY ACROSS NATRONA COUNTY TONIGHT WITH A SOUTHWEST
WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE SOUTHWEST WINDS
WILL INCREASE LATE TONIGHT ACROSS NATRONA COUNTY. THERE IS THE
POTENTIAL FOR SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH
TOWARD 5 AM TUESDAY MORNING.  

CONSIDERABLE DRIFTING SNOW WILL CONTINUE IN PARTS OF NATRONA COUNTY
TONIGHT. AROUND CASPER...OUTER DRIVE ON THE SOUTH SIDE OF TOWN
WILL ESPECIALLY BE VULNERABLE TO STRONG WINDS AND BLOWING AND
DRIFTING SNOW. 

TRAVEL IN THE WATCH AREA SHOULD STAY ALERT FOR THE POSSIBILITY OF
STRONG WINDS TONIGHT AND TUESDAY. A HIGH WIND WATCH MEANS THERE
IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS
OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
6 follow-up statements
000 
WWUS75 KRIW 100915
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
215 AM MST TUE JAN 10 2006

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND
CODY FOOTHILLS TONIGHT AND TUESDAY...

.STRONG WESTERLY FLOW WILL CONTINUE THROUGH THIS EVENING ACROSS
WYOMING. THIS WILL BRING STRONG WINDS TO THE GREEN MOUNTAINS...NATRONA
COUNTY AND THE CODY FOOTHILLS.

WYZ020-101900-
/O.UPG.KRIW.HW.A.0001.060110T1200Z-060111T0300Z/
/O.EXB.KRIW.HW.W.0002.060110T1200Z-060111T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
215 AM MST TUE JAN 10 2006

...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE THIS MORNING ACROSS NATRONA COUNTY. SOUTHWEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE COMMON.
CONSIDERABLE DRIFTING SNOW WILL OCCUR AS WELL...CREATING AREAS OF
REDUCED VISIBILITY AND SNOW PACKED ROADWAYS. AROUND CASPER...OUTER
DRIVE ON THE SOUTH SIDE OF TOWN WILL ESPECIALLY BE VULNERABLE TO
STRONG WINDS AND BLOWING AND DRIFTING SNOW. INTERSTATE 25 AND
HIGHWAYS 20...26 AND 220 WILL ALL BE AFFECTED.

THOSE PLANNING TRAVEL IN NATRONA COUNTY TODAY SHOULD BE PREPARED
FOR STRONG WINDS AND AREAS OF REDUCED VISIBILITY CAUSED BY BLOWING
SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ003-101900-
/O.CON.KRIW.HW.W.0002.000000T0000Z-060110T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
215 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

A SOUTHWEST TO WEST WIND OF 35 TO 50 MPH WITH GUSTS OF 60 TO 80
MPH WILL BE CONTINUE THROUGH NOON TODAY. WIND SPEEDS WEST OF
CLARK WERE REPORTED AT 40 MPH WITH GUSTS TO NEAR 60 MPH MONDAY
EVENING.

THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND DOWN WIND OF
THE NARROWER CANYONS INCLUDING THE VICINITY OF CLARK NORTH OF
CODY. THERE IS THE POTENTIAL FOR VERY STRONG CROSS WINDS...
ESPECIALLY ALONG HIGHWAY 120 AND HIGHWAY 294. THOSE PLANNING
TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR STRONG WINDS
TONIGHT AND TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ019-101900-
/O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
215 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A SOUTHWEST WIND OF 35 TO 50 MPH WILL CONTINUE THROUGH THIS
EVENING. WIND GUSTS OF 60 TO 70 MPH WILL BE COMMON IN OPEN AREAS
AND THROUGH MOUNTAIN GAPS. BLOWING AND DRIFTING SNOW WILL OCCUR
ALONG HIGHWAY 789 FROM SWEETWATER STATION TO NEAR MUDDY GAP...AS
WELL AS OVER BEAVER RIM ON HIGHWAY 135.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$
000 
WWUS75 KRIW 101712
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1012 AM MST TUE JAN 10 2006

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND
CODY FOOTHILLS TONIGHT AND TUESDAY...

.STRONG WESTERLY FLOW WILL CONTINUE THROUGH THIS EVENING ACROSS
WYOMING. THIS WILL BRING STRONG WINDS TO THE GREEN MOUNTAINS...
NATRONA COUNTY AND THE CODY FOOTHILLS.

WYZ003-101815-
/O.CAN.KRIW.HW.W.0002.000000T0000Z-060110T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1012 AM MST TUE JAN 10 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

LOCALLY VERY WINDY CONDITIONS WILL CONTINUE AROUND THE CLARK AREA
THROUGH EARLY AFTERNOON WITH WINDS OF 30 TO 40 MPH WITH GUSTS TO
55 MPH.  

$$

WYZ020-102300-
/O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1012 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

WINDS WILL INCREASE THIS MORNING ACROSS NATRONA COUNTY. SOUTHWEST
WINDS OF 30 TO 40 MPH WILL BE COMMON THIS AFTERNOON WITH GUSTS UP
TO 60 MPH ALONG SOUTHEAST WYOMING BOULEVARD. 

THOSE PLANNING TRAVEL IN NATRONA COUNTY TODAY SHOULD BE PREPARED
FOR STRONG WINDS AND AREAS OF REDUCED VISIBILITY CAUSED BY
BLOWING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND
EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ019-102300-
/O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1012 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A SOUTHWEST WIND OF 35 TO 50 MPH WILL CONTINUE THROUGH THIS
EVENING. WIND GUSTS OF 60 TO 70 MPH WILL BE COMMON IN OPEN AREAS
AND THROUGH MOUNTAIN GAPS. BLOWING AND DRIFTING SNOW WILL OCCUR
ALONG HIGHWAY 789 FROM SWEETWATER STATION TO NEAR MUDDY GAP...AS
WELL AS OVER BEAVER RIM ON HIGHWAY 135.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$


AEM
000 
WWUS75 KRIW 102227
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
327 PM MST TUE JAN 10 2006


WYZ020-110300-
/O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
327 PM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

SOUTHWEST WINDS AT 30 TO 40 MPH WILL CONTINUE THROUGH EARLY
EVENING BEFORE DIMINISHING. THE HIGHEST WIND SPEEDS WILL BE
ENCOUNTERED AROUND THE SOUTH SIDE OF CASPER ALONG SOUTHEAST
WYOMING BOULEVARD AND ALONG HIGHWAY 220 SOUTHWEST OF CASPER WHERE
WIND GUSTS OF NEAR 60 MPH WILL BE ENCOUNTERED. 

DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID
TRAVEL IN THIS HIGH WIND AREA.

$$

WYZ019-110300-
/O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
327 PM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

SOUTHWEST WINDS AT 30 TO 40 MPH WILL CONTINUE THROUGH EARLY
EVENING BEFORE DIMINISHING. THE HIGHEST WIND SPEEDS WILL BE
ENCOUNTERED OVER BEAVER RIM ON HIGHWAY 287 AND ALONG HIGHWAY 220
FROM MUDDY GAP TO CASPER WHERE STRONG CROSSWIND WITH GUSTS TO 60
MPH WILL BE ENCOUNTERED.

DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID
TRAVEL IN THIS HIGH WIND AREA.

$$

AEM
000 
WWUS75 KRIW 110249
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
749 PM MST TUE JAN 10 2006


WYZ020-110400-
/O.EXP.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
749 PM MST TUE JAN 10 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING.
A SOUTHWEST WIND OF 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH WILL
PERSIST OVERNIGHT. MOTORISTS SHOULD EXERCISE CAUTION AND BE 
PREPARED FOR SUDDEN WIND GUSTS.

$$

WYZ019-110400-
/O.EXP.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
749 PM MST TUE JAN 10 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A
SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST
OVERNIGHT. MOTORISTS SHOULD EXERCISE CAUTION AND BE PREPARED FOR
SUDDEN WIND GUSTS.

$$
000 
WWUS75 KRIW 161826
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1126 AM MST MON JAN 16 2006

...STRONG WINDS POSSIBLE ACROSS THE CODY FOOTHILLS TONIGHT
THROUGH TUESDAY MORNING...

.STRONG WESTERLY FLOW WILL INCREASE OVER WYOMING TODAY AND
TONIGHT. THIS WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE
CODY FOOTHILLS.

WYZ003-170300-
/O.CON.KRIW.HW.A.0002.060117T0300Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1126 AM MST MON JAN 16 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING. 

STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 65 MPH
ARE POSSIBLE TONIGHT THROUGH TOMORROW MORNING ALONG THE CODY
FOOTHILLS. THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD STAY
ALERT FOR THE POSSIBILITY OF STRONG WINDS TONIGHT THROUGH TUESDAY
MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KRIW 170247
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
747 PM MST MON JAN 16 2006

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE
CODY FOOTHILLS TONIGHT THROUGH TUESDAY MORNING...


WYZ003-170715-
/O.UPG.KRIW.HW.A.0002.060117T0300Z-060117T1800Z/
/O.NEW.KRIW.HW.W.0004.060117T0300Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
747 PM MST MON JAN 16 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS
THE CODY FOOTHILLS OVERNIGHT. THE STRONGEST WINDS WILL LIKELY
OCCUR BETWEEN MIDNIGHT AND 5 AM. WEST WINDS OF 40 TO 60 MPH WITH
GUSTS TO 80 MPH ARE EXPECTED ALONG THE NORMALLY WIND PRONE AREAS.
THE STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 120 FROM NORTH
OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF
CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG
WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST
SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS
SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS
OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY
ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT
THROUGH TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SKRBAC/HAHN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 9, 3:25 PM MST, 5 hours 52 minutes earlier.

Area forecast discussion, Jan 9, 3:25 PM MST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
325 PM MST MON JAN 9 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY...
UPDATE...RECEIVED REPORT FROM CLARK OF 40 TO 45 MPH SUSTAINED WINDS
WITH GUSTS TO 55 MPH.  EXPECT THESE WINDS TO CONTINUE THROUGH THE
NIGHT AND TAPER OFF BETWEEN 15 AND 19Z TOMORROW WHEN MOUNTAIN TOP
INVERSION RELAXES. STARTING TO SEE CAMP CREEK AND FALES ROCK RAWS
GUSTING HIGH WIND...SO WILL BEGIN THEIR WARNING AT 9 PM AS WELL.  AT
THIS POINT...WILL PUSH NATRONA COUNTY WATCH UP UNTIL 5 AM TUESDAY AS
THIS IS WHEN GRADIENT AND H7 WINDS MORE FAVORABLE.

ANOTHER MAJOR WINTER STORM TO IMPACT THE WEST TUESDAY AFTERNOON
THROUGH WEDNESDAY.  BEFOREHAND...LEE TROUGH STRENGTHENING AS
SHORTWAVE MOVING ACROSS ALBERTA CRASHES DOWN RIDGE THAT BROUGHT
SHORT-LIVED SUNSHINE AND LIGHT WINDS TO THE AREA.  INCREASING
WESTERLY FLOW ALOFT AHEAD OF STRONG PACIFIC JET WILL PROVIDE SETUP
FOR POSSIBLE DOWNSLOPE WINDSTORM IN CODY AREA TUESDAY MORNING.
SUCCESSIVE MODEL RUNS MORE IMPRESSIVE OVER THIS AREA TUESDAY MORNING
CHURNING OUT A FROUDE AROUND 1.0 WITH BUFKIT INVERSION TOP WINDS OVER
60 KNOTS...SO COULD EASILY SEE WIND GUSTS TO 80 MPH ALONG THE CODY
FOOTHILLS.  HAVE BACKED OFF A FEW HOURS ON HIGH WIND WATCH WITH BEST
SETUP CENTERED BETWEEN 12Z AND 15Z. OTHER AREA OF HIGH WIND CONCERN
WILL BE SOUTH CENTRAL FROM BEAVER RIM AREA TO CASPER LATE TONIGHT AND
TUESDAY WITH HIGHEST WIND SPEEDS EXPECTED IN THIS AREA TUESDAY
AFTERNOON.

BACK TO WHAT HAS BEEN THE NORM FOR THE WEST AS OF LATE...ANOTHER
SUSTAINED PERIOD OF SNOWFALL ON THE WAY TUESDAY AFTERNOON THROUGH
WEDNESDAY.  ON 295K SURFACE...ISENTROPIC LIFT AND CONDENSATION
PRESSURE DEFICITS LESS THAN 5MB KICK IN TUESDAY AFTERNOON WHEN
SNOWFALL TO SPREAD ACROSS THE WEST.  TEMPERATURES WILL BE INITIALLY
WARM WITH BACKING FLOW ADVECTING -4C 700 MB ISOTHERM INTO AREA.  SO
INITIALLY WET SNOW OR A RAIN AND SNOW MIX WILL BEGIN IN VALLEYS WITH
HEAVIER ACCUMULATING SNOW IN THE MOUNTAINS TUESDAY AFTERNOON.
PACIFIC COLD FRONT WILL MOVE ACROSS AREA LATE WEDNESDAY WITH A
TRANSITION FROM WARM CONVEYOR BELT PRECIPITATION TO SNOW SHOWERS
BEFORE TAPERING OFF WEDNESDAY NIGHT.  EXPECTING WARNING CRITERIA TO
BE A GOOD POSSIBILITY WITH 12 TO 18 INCHES IN THE WESTERN MOUNTAINS
WITH 6 TO 10 IN THE STAR VALLEY...JACKSON HOLE AND PINEDALE AREAS.
THE NORTHWEST CORNER OF WYOMING INCLUDING YELLOWSTONE NATIONAL PARK
LOOK TO BE ON TRACK FOR ADVISORY AMOUNTS OF 6 TO 12 INCHES.  MAIN
PACIFIC TROUGH TO DIVE SOUTHEAST ACROSS IDAHO INTO THE CENTRAL
ROCKIES TAKING A SIMILAR PATH AS STORM SYSTEM ON SUNDAY.  MODELS
TYPICALLY HAVE TROUBLE WITH LOW LEVEL FRONTOGENESIS AND PLACEMENT
OF QPF EAST OF THE DIVIDE IN THESE SCENARIOS AND HAVE OPTED TO LET
THE PAST BE THE BEST GUIDE...WITH CONVERGENCE AND PRECIPITATION
DEVELOPING OVER CENTRAL WYOMING WEDNESDAY NIGHT AND PUSHING SOUTH
THURSDAY BEFORE TAPERING OFF.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
EXTENDED FORECAST CONTINUES VERY PROGRESSIVE PATTERN WITH ZONAL FLOW
OVER THE EASTERN PACIFIC THROUGH THE NORTHERN PLAINS.  THIS WILL
BRING A SERIES OF FAST MOVING LOW PRESSURE TROUGHS AND ASSOCIATED
PACIFIC COLD FRONTS...AND WEAK HIGH PRESSURE RIDGES THROUGH WYOMING.
FRIDAY SHOULD SEE PRECIPITATION LIMITED TO THE FAR WEST. THE
PRECIPITATION WILL INCREASE IN THE WESTERN MOUNTAINS ON SATURDAY
AHEAD OF ANOTHER LOW PRESSURE TROUGH AND COLD FRONT THAT WILL SPREAD
MORE PRECIPITATION EAST OF THE DIVIDE SUNDAY AND SUNDAY NIGHT.  THERE
SHOULD BE ENOUGH MOISTURE IN THE FLOW FOR MOUNTAIN SHOWERS ON MONDAY
WITH SOME SHOWERS IN NORTHWEST FLOW EAST OF THE DIVIDE AS WELL.
WINDS WILL REMAIN RATHER STRONG IN THE MOUNTAINS AND THE SOUTH...AND
ALONG THE EAST SLOPES OF THE MOUNTAINS AS WELL AS THROUGH THE WIND
CORRIDOR.  THE PRECIPITATION THROUGH THE EXTENDED SHOULD BE ALMOST
ENTIRELY IN THE FORM OF SNOW. NOT MUCH CHANGE IN TEMPERATURES AND
WILL BE RATHER DIFFICULT WITH PERIODS OF PRECIPITATION...CLOUD COVER
AND WINDS HAVING SIGNIFICANT IMPACT ON DAILY TEMPERATURES.  WITH THE
FAT FLOW...CHANGES IN TIMING OF TROUGHS AND FRONTS WILL BE DIFFICULT
AS WELL AND MAY SEE CHANGES IN TIMING THROUGH THE EXTENDED FORECAST
THE NEXT SEVERAL DAYS.  AT THIS TIME THE MODELS SEEM TO BE IN FAIR
AGREEMENT AND TIMING FROM PREVIOUS FORECAST LOOKS FAIRLY CLOSE AS
WELL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FOR CODY
FOOTHILLS...WYOMING ZONE 03...THROUGH NOON TUESDAY.

HIGH WIND WARNING FOR THE GREEN MOUNTAINS...WYOMING ZONE 18...
THROUGH EARLY TUESDAY EVENING.

HIGH WIND WATCH FOR NATRONA COUNTY...WYOMING ZONE 20...MIDNIGHT
TONIGHT THROUGH EARLY TUESDAY EVENING.

WINTER STORM WATCH TUESDAY AFTERNOON THROUGH WEDNESDAY FOR WESTERN
MOUNTAINS...WYOMING ZONES 12...14-15...24.

WINTER STORM WATCH TUESDAY NIGHT THROUGH WEDNESDAY FOR WESTERN
VALLEYS...WYOMING ZONES 13...23 AND 25.

&&

SHORT TERM...AEM/LIPSON/TWB
LONG TERM...C.BAKER
Hazardous weather outlook, Jan 9, 9:12 PM MST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
912 PM MST MON JAN 9 2006

WYZ001>020-022>030-101400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
912 PM MST MON JAN 9 2006

...HIGH WIND WARNINGS FOR CODY FOOTHILLS AND BEAVER RIM AREAS
THROUGH TUESDAY...
...HIGH WIND WATCH FOR CASPER AREA 5 AM TUESDAY THROUGH TUESDAY
EVENING...
...WINTER STORM WATCHES FOR MUCH OF WESTERN WYOMING TUESDAY AFTERNOON
THROUGH WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE AROUND THE CODY AND BEAVER RIM AREAS
THROUGH TUESDAY.  WEST WINDS OF 40 TO 50 WITH GUSTS TO 70 MPH WILL
BE COMMON IN THESE AREAS.  IN THE CODY AREA...THE WINDS WILL BE
STRONGEST NORTH OF CODY WITH...THOUGH THESE WINDS COULD WORK INTO
CODY AT TIMES.  IN NATRONA COUNTY...SUSTAINED WINDS COULD EXCEED 40
MPH WITH GUSTS TO 60 MPH AFTER 5 AM TUESDAY MORNING THROUGH
TUESDAY EVENING.  SOUTH PASS WILL SEE STRONG WINDS AS WELL...WITH
SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH.  THESE WINDS
WILL MAKE TRAVEL DIFFICULT...AND WILL BLOW THE SNOW AROUND THAT FELL
SUNDAY...CREATING REDUCED VISIBILITY AND DRIFTED SNOW OVER ROADS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL CONTINUE TUESDAY AND WEDNESDAY OVER MUCH OF THE
AREA.

AFTER A BRIEF RESPITE FROM THE SNOW MONDAY...A MOIST WESTERLY FLOW
WILL DEVELOP BY TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY
NIGHT. THIS PATTERN IS EXPECTED TO BRING HEAVY SNOW TO WESTERN
WYOMING ALONG WITH STRONG RIDGE TOP WINDS CREATING TREACHEROUS OR
IMPOSSIBLE TRAVEL CONDITIONS OVER MOUNTAIN PASSES. SNOW WILL LIKELY
SPREAD ACROSS CENTRAL WYOMING WEDNESDAY NIGHT BEFORE TAPERING OFF
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT STRONG WINDS...SUSTAINED WIND SPEEDS OVER 40 MPH OR GUSTS
OVER 60 MPH TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:58 PM MSTSnow AdvisoryRIWFremont, Hot Springs, Park, Teton30 hr
Jan 10, 3:58 PM MSTWinter Storm WarningRIWFremont, Lincoln, Sublette, Teton30 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.